| Model Number |
2941608 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/30/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare professional via manufacturing representative regarding patient with scoliosis for spinal therapy.It was reported the event occurred intra-op, the 8mm shaver broke off at the tip.The fragment was removed from the patient.The 10 and 12 both were bent.No fragments left in patient.No further symptoms reported in patient.Device status: will be returned; replaced with other manufacturer's product.No further complications reported.
Event or Problem Description
Information was received from healthcare professional via manufacturing representative regarding patient with scoliosis for spinal therapy.Type of procedure used was olif; levels implanted: l2-4; it was reported the event occurred intra-op, the 8mm shaver broke off at the tip.The fragment was removed from the patient.The 10 and 12 both were bent.No fragments left in patient.No further symptoms reported in patient.No further complications reported.
Additional Manufacturer Narrative
H3: product analysis #256476680:2941608 lot # em16e069 visual and optical inspection confirmed approximately 45 mm of the instrument tip has been broken off, consistent with interface during usage.Dimensional inspection of relevant dimensions verified conformance to print specification.Fracture surface analysis reveals a fairly flat fracture surface and circular material flow, with the area just below the fracture surface are plastically deformed, consistent with torsional overload.Conclusion: the above findings are consistent with torsional overload.2941612 lot# ct14d036 visual and optical examination identified that the tip of the shaver has been twisted.This is consistent with over-torque.The hardness of the material is within print call out limits.2941610 lot# ct16d087 visual and optical examination identified that the tip of the shaver has been twisted.This is consistent with over-torque.The hardness of the material is within print call out limits.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.